Korean J Dermatol.  2022 Mar;60(3):182-185.

A Drug-Induced Sarcoidosis-Like Reaction in Lung Cancer Patient Treated with Nivolumab and Ipilimumab: A Case Report and Literature Review

Affiliations
  • 1Department of Dermatology, St. Vincent’s Hospital, College of Medicine, The Catholic University of Korea, Suwon, Korea

Abstract

Immune checkpoint inhibitor (ICI), including programmed cell death protein 1 and cytotoxic T-lymphocyte-associated protein 4 inhibitors, has emerged as a pillar in the management of advanced malignancies. A drug-induced sarcoidosis-like reaction (DISR) is a rare cutaneous adverse event of ICI. A 47-year-old male presented with one-month history of a solitary erythematous nodule on his forehead. He had been diagnosed with metastatic adenocarcinoma of the lung and was treated with nivolumab and ipilimumab for three months. Histological findings revealed multinucleated giant cells forming non-caseating granulomas with moderate peripheral lymphocyte infiltration in the dermis. Also, new hilar lymphadenopathy of the lung was identified in a systemic evaluation. Given the temporal relationship with ICI treatment, the final diagnosis was ICI-induced sarcoidosis-like reaction. To our knowledge, this is the first report of a case of DISR that developed following ICI treatment in the dermatologic literature in Korea.

Keyword

Adverse event; Immune checkpoint inhibitor; Ipilimumab; Nivolumab; Sarcoidosis
Full Text Links
  • KJD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr